Alert archive / Connecticut / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 108, NWS Boston/Norton, MA

July 15, 2007Capitol Planning Region, Connecticut

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 15, 2007, 4:23 PM EDT for Capitol Planning Region, Connecticut. It was in force for 67 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 15, 2007, 4:23 PM EDT (20:23 UTC)
Expired
Jul 15, 2007, 5:30 PM EDT
In force
67 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Capitol Planning Region, CT

The radar

The Brookhaven radar (KOKX), 89 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 15, 4:45 PM EDTTSTM WND DMGPlainville, CTTREES AND WIRES DOWN ON CAMP AND LINDEN STREETS.
Jul 15, 5:00 PM EDTTSTM WND DMGNew Britain, CTTREES DOWN
Jul 15, 5:10 PM EDTTSTM WND DMGWest Hartford, CTLARGE BRANCHES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 15, 12:01 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 152023
SVRBOX
CTC003-152130-
/O.NEW.KBOX.SV.W.0108.070715T2023Z-070715T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
423 PM EDT SUN JUL 15 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARTFORD COUNTY IN NORTHERN CONNECTICUT...
  THIS INCLUDES THE CITIES OF...WEST HARTFORD...NEWINGTON...NEW
  BRITAIN...HARTFORD...BRISTOL...

* UNTIL 530 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF BRISTOL TO
  16 MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 7
  MILES SOUTHEAST OF TORRINGTON TO SOUTHBURY...AND MOVING EAST AT 30
  MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CANTON BY 435 PM EDT...
  BRISTOL BY 440 PM EDT...
  AVON...PLAINVILLE AND FARMINGTON BY 445 PM EDT...
  WEST HARTFORD AND SOUTHINGTON BY 450 PM EDT...
  HARTFORD...BLOOMFIELD AND NEWINGTON BY 455 PM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4157 7295 4184 7295 4182 7268 4162 7267
      4162 7270 4160 7271

$$

EKSTER
3 follow-up statements
000 
WWUS51 KBOX 152041
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
441 PM EDT SUN JUL 15 2007

CTC003-152130-
/O.CON.KBOX.SV.W.0108.000000T0000Z-070715T2130Z/
HARTFORD CT-
441 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHWESTERN HARTFORD COUNTY...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRISTOL TO 11 MILES
SOUTHWEST OF SOUTHINGTON...OR ALONG A LINE EXTENDING FROM BRISTOL TO
NAUGATUCK...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTHINGTON AND FARMINGTON BY 450 PM EDT...
  NEW BRITAIN BY 455 PM EDT...
  NEWINGTON AND NEW BRITAIN BY 500 PM EDT...
  NEWINGTON AND BERLIN BY 505 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4163 7296 4164 7295 4174 7296 4177 7269
      4162 7267 4162 7270 4160 7272 4157 7295

$$

MLE
000 
WWUS51 KBOX 152101
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
501 PM EDT SUN JUL 15 2007

CTC003-152130-
/O.CON.KBOX.SV.W.0108.000000T0000Z-070715T2130Z/
HARTFORD CT-
501 PM EDT SUN JUL 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL HARTFORD COUNTY...

AT 459 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 20 MILES NORTH OF NEWINGTON...OR ABOUT NEAR
WINDSOR LOCKS...MOVING EAST AT 35 MPH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4160 7272 4176 7277 4177 7276 4177 7270
      4176 7269 4175 7269 4173 7267

$$

MLE
000 
WWUS51 KBOX 152128
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT SUN JUL 15 2007

CTC003-152138-
/O.EXP.KBOX.SV.W.0108.000000T0000Z-070715T2130Z/
HARTFORD CT-
528 PM EDT SUN JUL 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HARTFORD COUNTY
EXPIRES AT 530 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

LAT...LON 4160 7272 4176 7277 4177 7276 4177 7270
      4176 7269 4175 7269 4173 7267

$$

MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 4:00 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 15, 4:00 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
400 PM EDT SUN JUL 15 2007

.SYNOPSIS...
A SERIES OF SLOW MOVING COLD FRONTS WILL MOVE THROUGH THE REGION...EACH
BRINGING A ROUND OF SHOWERS AND THUNDERSTORMS. THE FIRST ONE WILL MOVE
THROUGH TONIGHT...FOLLOWED BY ANOTHER WEDNESDAY AND A THIRD ON FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
SEVERE THUNDERSTORM WATCH NUMBER 518 REMAINS IN EFFECT UNTIL 8PM
THIS EVENING. HAVE DECIDED TO TRIM SOUTHERN PORTIONS OF THE WATCH
ALONG THE RHODE ISLAND AND SOUTHEAST MASSACHUSETTS COASTS GIVEN
SOUTHWEST FLOW OFF THE OCEAN YIELDING SUFFICENT CONVECTIVE
INHIBITION. ELSEWHERE ACROSS THE INTERIOR...SHOWERS AND THUNDERSTORMS
CONTINUE THROUGH EARLY THIS EVENING...BUT THE ACTIVITY SHOULD QUICKLY
DIMINISH DUE TO THE LOSS OF HEATING AND MODEST MID LEVEL LAPSE RATES.
INCLUDED THE MENTION OF PATCHY FOG ESPECIALLY ALONG THE SOUTH COAST
DUE TO HIGH DEWPOINT AIR ADVECTING OVER THE OCEAN AND COOLER LAND
SURFACES NEAR THE OCEAN.

&&

.SHORT TERM /MONDAY/...
THE COLD FRONT WASHES OUT ALONG THE SOUTH COAST MONDAY MORNING...LEAVING
WEAK HIGH PRESSURE ACROSS THE REGION. LOCAL SEABREEZES ARE EXPECTED TO
DEVELOP ALONG THE COAST. PREFERRED THE NAM WIND FIELDS WHICH SEEM TO
BETTER CAPTURE THIS FEATURE. OTHERWISE EXPECTING A MOSTLY SUNNY AND
WARM DAY. 850 MILLIBAR TEMPERATURES BETWEEN +13 AND +15 CELSIUS WILL
YIELD HIGHS IN THE 80S INLAND...BUT AGAIN COOLER ALONG THE COAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
CONFIDENCE REMAINS LOW IN THE EXTENDED FORECAST ONCE AGAIN...MAINLY
WED THROUGH NEXT SUN...AS MODELS CONTINUE TO HAVE DIFFICULT WITH
TIMING AND STRENGTH OF SHORT WAVES MOVING THROUGH EASTERN US TROUGH.

WEAK HIGH PRESSURE WILL BUILD OVER REGION MON NIGHT INTO EARLY TUE WITH
DRY WEATHER EXPECTED...ALTHOUGH IT WILL REMAIN MUGGY.

12Z NAM HAS SPED UP TIMING OF FRONT FOR MID WEEK...BUT IT CONTINUES
TO BE AN OUTLIER WHEN COMPARED WITH OTHER MODELS...ESPECIALLY GFS
WHICH BRINGS FRONT EARLY WED MORNING. THERE IS UNCERTAINTY AS TO HOW MUCH
IF ANY UPSTREAM CONVECTION WILL SURVIVE TRIP E MON NIGHT...SO WE
ONLY INDICATED SLIGHT CHANCE POPS BY DAYBREAK TUE. IT DOES APPEAR
THAT WE MAY SEE CONVECTION DEVELOP TUE AFTERNOON AND ESPECIALLY TUE
NIGHT AS FRONT APPROACHES...ONCE WE BURN OFF CLOUD DEBRIS AND MORNING
FOG SE ZONES. HEAVY RAIN APPEARS TO BE MAIN THREAT WITH SUCH A MOIST
AIRMASS IN PLACE /PRECIPITABLE WATER APPROACHING 2 INCHES/...BUT WE ALSO
HAVE DECENT JET DYNAMICS IN PLACE WITH LEFT FRONT QUAD AT MID LEVELS
AND RIGHT REAR QUAD AT UPPER LEVELS. COULD BE AN INTERESTING
NOCTURNAL EVENT.

FRONT IS EXPECTED TO REMAIN DRAPED OVER SOUTHERN NEW ENGLAND WED INTO
THU. WE MAINTAINED CHANCE POPS FOR SHOWERS AND THUNDERSTORMS...THOUGH
PER COLLABORATION WITH WFO OKX WE ARE GOING TO KEEP THU DAYTIME DRY
AS THIS BOUNDARY IS PUSHED OFFSHORE AND WEAK HIGH PRESSURE BUILDS
INTO NEW ENGLAND.

THAT WILL BE SHORT LIVED HOWEVER...AS NEXT FRONT APPROACHES FROM
SOUTHERN CANADA AS ANOTHER SHORT WAVE COMES AROUND BASE OF EASTERN
TROUGH. THIS SHOULD INDUCE WEAK LOW DEVELOPMENT ALONG FRONT...MEANING
WE WILL HAVE CHANCE POPS FROM THU NIGHT INTO FRI AND AT LEAST EARLY
SAT...BEFORE THIS SYSTEM HEADS OFFSHORE. FOR NOW WE ARE INDICATING
DRY WEATHER FOR NEXT SUN AS HIGH PRESSURE ATTEMPTS TO BUILD E FROM
GREAT LAKES.

OBVIOUSLY IT WILL NOT BE RAINING ALL THE TIME FROM WED INTO THU
MORNING AND AGAIN FROM THU NIGHT INTO SAT...AS ACTIVITY WILL BE
CONVECTIVE IN NATURE.

ONE OTHER ITEM WE WILL NEED TO MONITOR IS POTENTIAL FOR RIP CURRENTS
AND POSSIBLY HIGH SURF ALONG S COASTAL BEACHES BY MID TO LATE WEEK.
SOUTHERLY SWELL IS EXPECTED TO PERSIST AND MAY REACH 5 TO 6 FT FROM
WED INTO NEXT WEEKEND.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
WILL BE KEEPING A CLOSE EYE ON CONVECTION THROUGH EARLY THIS EVENING
GIVEN THE SEVERE THUNDERSTORM WATCH THROUGH 8PM WHICH COVERS ALL
TERMINALS EXCEPT KHYA-KACK.

IFR CONDITIONS POSSIBLE WITH SHRA/TSRA THROUGH 00Z ALONG AND JUST
AHEAD OF A COLD FRONT. SOME OF THESE STORMS HAVE POTENTIAL TO BRING
50KT GUSTS AND HAIL. IN ADDITION SW FLOW WILL CONTINUE TO BRING 25KT
GUSTS FROM KBOS TO KPVD THROUGH 23Z THIS EVENING.

TONIGHT...LOW CLOUDS EXPECTED TO REFORM BETWEEN 22Z-02Z KHYA-KACK
WITH IFR CONDITIONS OVERNIGHT THROUGH 12Z MON. GRADUAL IMPROVEMENT
IN CONDITIONS N ZONES AND LOW RISK OF A LEFTOVER SHOWER OR POSSIBLE
TSTM MOVING SE INTO EASTERN TERMINALS LATER TONIGHT. OTRW...IFR/LIFR
CIGS/VSBYS LIKELY REDEVELOPING AT KACK WITH SCT IFR CONDITIONS IN
FOG PATCHES ACROSS THE INTERIOR.

VFR CONDITIONS MON.

OUTLOOK MON NIGHT THROUGH FRI... LOCAL MVFR POSSIBLE ACROSS INTERIOR
VALLEYS DUE TO PATCHY FOG.

SCATTERED SHOWERS/TSTMS EXPECTED TUE NIGHT INTO WED NIGHT WITH MVFR
AND LOCAL IFR. LOW CLOUDS/FOG PROBABLE NEAR S COAST WITH IFR/LIFR.
IMPROVING CONDITIONS THU MORNING AS COLD FRONT HEADS OFFSHORE.

MORE SHOWERS/TSTMS EXPECTED THU NIGHT INTO FRI AS NEXT COLD FRONT DROPS
SE FROM ONTARIO AND WEAK LOW PRESSURE FORMS ALONG IT. MVFR LIKELY
WITH POSSIBLE IFR.

&&

.MARINE...
A SMALL CRAFT ADVISORY CONTINUES FOR NARRAGANSETT BAY...BOSTON HARBOR
AND BUZZARDS BAY THROUGH 23Z DUE TO WIND GUSTS TO 25 KT. SOUTHWEST SWELL
WILL APPROACH 5 FT ACROSS THE OUTER WATERS MON AFTERNOON...BUT FOR
NOW HAVE DECIDED TO HOLD OFF ON A SMALL CRAFT ADVISORY.

LONG TERM MON NIGHT THROUGH FRI...NO SIGNIFICANT ISSUES WITH STRONG
WINDS AS PERSISTENT S/SW FLOW DOMINATES. SERIES OF COLD FRONTS WILL
BRING SCATTERED SHOWERS/THUNDERSTORMS TO WATERS...MAINLY TUE NIGHT
INTO WED NIGHT AND AGAIN THU NIGHT INTO FRI.

WE WILL NEED TO WATCH SEAS ON OUTER WATERS WHERE SOUTHERLY SWELL WILL
DOMINATE. WAVEWATCH GUIDANCE IS MUCH TOO HIGH BUT WE EXPECT 3 TO 4 FT
SWELL THROUGH MUCH OF WEEK...POSSIBLY REACHING 5 OR 6 FT WED TO FRI.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS AFTERNOON FOR ANZ230-
     234-236.

&&

SYNOPSIS...STRAUSS/JWD
NEAR TERM...STRAUSS
SHORT TERM...STRAUSS
LONG TERM...JWD
AVIATION...STRAUSS/JWD
MARINE...STRAUSS/JWD
Hazardous weather outlook, Jul 15, 3:39 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
339 PM EDT SUN JUL 15 2007

ANZ230-CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001-002-161945-
BOSTON HARBOR-HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
339 PM EDT SUN JUL 15 2007

...SEVERE THUNDERSTORM WATCH 518 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...WESTERN
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...SOUTHERN NEW
HAMPSHIRE AND NORTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY
MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ231>237-250-254-255-MAZ017>024-RIZ003>008-161945-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
339 PM EDT SUN JUL 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS COASTAL WATERS...NORTHERN RHODE
ISLAND...SOUTHERN RHODE ISLAND AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE AFTER 8 PM EDT. STORMS MAY
PRODUCE STRONG WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY
MORNING...AND AGAIN THURSDAY NIGHT INTO FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jul 15, 3:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT SUN JUL 15 2007

MAZ004-010-152030-
EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA-
342 PM EDT SUN JUL 15 2007

AT 339 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH 6 MILES WEST OF HARDWICK...OR ABOUT 12 MILES EAST OF AMHERST...
MOVING NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HARDWICK AND NEW BRAINTREE BY 350 PM EDT
BARRE AND 6 MILES NORTHWEST OF OAKHAM BY 400 PM EDT
HUBBARDSTON BY 410 PM EDT
WESTMINSTER AND PRINCETON BY 420 PM EDT.

ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB
Local storm report, Jul 15, 3:46 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

1240 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0123 PM     TSTM WND DMG     PETERBOROUGH            42.88N 71.96W
07/15/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0205 PM     TSTM WND DMG     MARLOW                  43.12N 72.20W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0210 PM     TSTM WND DMG     PELHAM                  42.40N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR ROUTE 202.

0216 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.

0220 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0310 PM     TSTM WND DMG     HARVARD                 42.50N 71.58W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES AND POWER POLES DOWN.

0310 PM     LIGHTNING        LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TWO HOUSES STRUCK BY LIGHTNING.

0315 PM     TSTM WND DMG     LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
            STRUCK BY LIGHTNING.

0330 PM     TSTM WND DMG     SHIRLEY                 42.54N 71.65W
07/15/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.

0335 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0339 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
            HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.

&&

JWD
Special weather statement, Jul 15, 3:51 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EDT SUN JUL 15 2007

MAZ026-NHZ012-015-152015-
EASTERN HILLSBOROUGH NH-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
351 PM EDT SUN JUL 15 2007

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER TOWNSEND...OR ABOUT 7 MILES NORTHEAST OF FITCHBURG...MOVING
NORTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
HOLLIS AND PEPPERELL BY 400 PM EDT
NASHUA AND HUDSON BY 410 PM EDT.

ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB
Special weather statement, Jul 15, 4:02 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
402 PM EDT SUN JUL 15 2007

CTZ002-152100-
HARTFORD CT-
402 PM EDT SUN JUL 15 2007

AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
50 MPH ALONG A LINE EXTENDING FROM 21 MILES WEST OF BURLINGTON TO 27
MILES SOUTHWEST OF BRISTOL...OR ALONG A LINE EXTENDING FROM 12 MILES
NORTH OF NEW MILFORD TO 5 MILES NORTHWEST OF NEWTOWN...MOVING
NORTHEAST AT 30 MPH.

THUNDERSTORMS WILL BE NEAR...BURLINGTON BY 440 PM EDT...PLAINVILLE
AND CANTON BY 450 PM EDT...GRANBY AND NEW BRITAIN BY 500 PM EDT.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

MLE
Local storm report, Jul 15, 4:21 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN JUL 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

1240 PM     TSTM WND DMG     WINCHESTER              42.78N 72.38W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN AT MULTIPLE LOCATIONS.

1250 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES DOWN AND ONE ROAD CLOSED.

0105 PM     HAIL             TROY                    42.83N 72.18W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0110 PM     TSTM WND DMG     JAFFREY                 42.81N 72.02W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN ON ROUTE 124.

0119 PM     HAIL             PETERBOROUGH            42.88N 71.96W
07/15/2007  M1.00 INCH       HILLSBOROUGH       NH   AMATEUR RADIO

            QUARTER SIZED HAIL.

0123 PM     TSTM WND DMG     PETERBOROUGH            42.88N 71.96W
07/15/2007                   HILLSBOROUGH       NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0155 PM     TSTM WND DMG     WALPOLE                 43.08N 72.43W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0201 PM     HAIL             ALSTEAD                 43.15N 72.37W
07/15/2007  M0.75 INCH       CHESHIRE           NH   TRAINED SPOTTER

            PENNY SIZED HAIL.

0205 PM     TSTM WND DMG     MARLOW                  43.12N 72.20W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0210 PM     TSTM WND DMG     PELHAM                  42.40N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            SEVERAL TREES DOWN NEAR ROUTE 202.

0216 PM     TSTM WND DMG     BELCHERTOWN             42.27N 72.40W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON WARREN WRIGHT ROAD.

0220 PM     TSTM WND DMG     SWANZEY                 42.87N 72.28W
07/15/2007                   CHESHIRE           NH   AMATEUR RADIO

            TREES AND WIRES DOWN.

0310 PM     LIGHTNING        LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TWO HOUSES STRUCK BY LIGHTNING.

0310 PM     TSTM WND DMG     HARVARD                 42.50N 71.58W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES AND POWER POLES DOWN.

0315 PM     TSTM WND DMG     HARVARD                 42.50N 71.58W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN ON WARREN ROAD.

0315 PM     TSTM WND DMG     LEOMINSTER              42.52N 71.77W
07/15/2007                   WORCESTER          MA   AMATEUR RADIO

            TREES DOWN BLOCKING ELM STREET. ALSO THREE BUILDINGS
            STRUCK BY LIGHTNING.

0330 PM     TSTM WND DMG     LITTLETON               42.54N 71.47W
07/15/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON GILSUM ROAD. POWER OUTAGE.

0330 PM     TSTM WND DMG     SHIRLEY                 42.54N 71.65W
07/15/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON SOUTH STREET. POWER OUT.

0335 PM     TSTM WND DMG     WESTFORD                42.58N 71.43W
07/15/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES DOWN ON PINE HILL ROAD.

0335 PM     TSTM WND DMG     GROTON                  42.61N 71.57W
07/15/2007                   MIDDLESEX          MA   AMATEUR RADIO

            TREES AND WIRES DOWN...BLOCKING ROUTE 119.

0335 PM     TSTM WND DMG     CHESTER                 42.28N 72.98W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN.

0339 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON COUNTY ROAD. LOCATION IS IN
            HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.

0345 PM     TSTM WND DMG     HUNTINGTON              42.23N 72.88W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            TREES DOWN ON WIRES ON UPPER RUSSELL ROAD. LOCATION IS IN
            HAMPSHIRE COUNTY...NOT HAMPDEN COUNTY.

0354 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            LARGE TREE DOWN BLOCKING ROUTE 66.

0359 PM     TSTM WND DMG     SOUTHAMPTON             42.23N 72.73W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON WIRES ALONG ROUTE 10.

0406 PM     TSTM WND DMG     HOLYOKE                 42.21N 72.64W
07/15/2007                   HAMPDEN            MA   AMATEUR RADIO

            LARGE TREE LIMBS DOWN. ONE CAR ROLLED OVER BY STRONG
            WINDS ON INTERSTATE 91.

0406 PM     TSTM WND DMG     NORTHAMPTON             42.33N 72.68W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN. ONE TREE BLOCKING ROUTE 5.

0411 PM     TSTM WND DMG     NORTHAMPTON             42.33N 72.68W
07/15/2007                   HAMPSHIRE          MA   AMATEUR RADIO

            TREES DOWN ON HOUSES ON STATE AND NONOTUCK STREETS. TREES
            ALSO DOWN ON KING...PINE AND LYMAN STREETS. TREE DOWN ON
            A CAR ON DAMON ROAD.

&&

JWD
Special weather statement, Jul 15, 4:21 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
421 PM EDT SUN JUL 15 2007

NHZ012-015-152100-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
421 PM EDT SUN JUL 15 2007

AT 417 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH NEAR PETERBOROUGH..OR ABOUT 6 MILES NORTHEAST OF
JAFFREY...MOVING EAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
LYNDEBOROUGH AND WILTON BY 430 PM EDT
MONT VERNON AND AMHERST BY 440 PM EDT
BEDFORD AND GOFFSTOWN BY 450 PM EDT
MANCHESTER BY 500 PM EDT.

ALL THUNDERSTORMS PRODUCE LIGHTNING. LIGHTNING IS ONE OF NATURES
NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE AND CENTRAL RHODE ISLAND.

WTB

Nearby

Severe Thunderstorm Warnings in Connecticut, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.